MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL KIT FOR BME SPEED(TM) HAND AND WRIST 2.0MM; KIT, SURGICAL INSTRUMENT, DISPOSABLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL KIT FOR BME SPEED(TM) HAND AND WRIST 2.0MM; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Model Number DK-200HW
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was using our bme speed implants during intercarpal fusion.A drill kit for bme speed was opened, however, there was no 15mm drill guide present in the kit.Instead, there were two 13mm drill guides along with the 9mm and 11mm drill guides.The surgeon opened another dk-200hw drill kit.There was no surgical delay in the case, the surgeon was able to open another drill kit that had the correct 15mm drill guide present.The procedure successfully completed.There was no patient impact.This report involves one (1) drill kit for bme speed(tm) hand and wrist 2.0mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could be confirmed, the images showed a 13 mm drill guide in place of the 15mm drill guide.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information during the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # dk-200hw.Synthes lot # bdk190016.Supplier lot # bdk190016.Release to warehouse date: aug 21, 2019.Supplier: (b)(4).No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a photo investigation was completed: the images were reviewed, and the complaint condition could be confirmed.The images showed a 13 mm drill guide in place of the 15mm drill guide.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.During the investigation, no product design issues or discrepancies were observed.A manufacturing/packaging issue was confirmed; relevant actions have been taken to address the issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL KIT FOR BME SPEED(TM) HAND AND WRIST 2.0MM
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key11077484
Report Number2939274-2020-05717
Device Sequence Number3699064
Product Code KDD
UDI-Device Identifier00810633021835
UDI-Public(01)00810633021835
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDK-200HW
Device Catalogue NumberDK-200HW
Device Lot NumberBDK190016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/29/2020
12/19/2022
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date12/30/2020
12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale